Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Help! Not sure if i should continue taper! New to this


[je...]

Recommended Posts

I have been taking xanax on and off since the begging of the year. I had slowly stopped taking it and realized weird symptoms. I thought I was just going crazy but perhaps I was tapering and going through withdrawal. In the past 2 weeks, I have had many panic attacks and I am scared to even drive or see friends. However, i have noticed that 1/2 of .25mg helps me and i feel much better. I can go maybe around 23 hours without major withdrawal. I'm not sure if that's good, maybe my body is healing?? I'm not sure if I should continue to taper, or just try to see how long I can go without it until I feel it is necessary. I'm new to all of this but I would enjoy your input and advice!
Link to comment
Share on other sites

You aren’t going crazy, these are typical symptoms.  Six months ago I was in the same place.  Anxious, afraid to leave the house.

 

It sounds like you are experiencing inter-dose withdrawal.  Please update your signature so we can see your history.  What was your original dosage?  How much and how quickly have you been reducing the amount?

 

I thought I was going crazy too when I started tapering off.  Just stay calm, you can do this.  It just takes time.

Link to comment
Share on other sites

Thank you for reassuring me that these symptoms are normal. I have felt off for the past few months thinking I was going crazy or felt like a robot. All i did was work and come home and lock myself in my room not sure what was going on. I used to take maybe .50mg on and off from Jan-March, then started taking less, just enough to where I could sleep. I remember feeling great but then I had a panic attack at work and was terrified so I took .25mg and remembered feeling better. I still hadn't picked up on the fact that I was withdrawing. I am not prescribed xanax so I wasn't told the damages of stopping it all at once, I thought I was invincible. For the past few days, I have been able to get by with .125 mg of xanax but once it wears off i feel uncomfortable. I haven't been able to work because i'm scared of having panic attacks again, the panic attacks made me feel like i was dying. I've just been super anxious more than i have ever been. I'm thinking maybe i can split up the .125mg to twice a day and see how i feel. I'm just not sure how to get through this. I'm not sure if i should taper for a few more weeks or to CT.
Link to comment
Share on other sites

No problem.  I had similar issues, including panic attacks.  (And when you get over one panic attack, you start worrying that another one will follow—I’ve been there too.).

 

Don’t go cold turkey, that is brutal.  Try twice a day and see if you can stabilize and be comfortable. 

 

Know that once you jump, you will have symptoms so start trying to accept them and to keep calm. 

 

If you are feeling anxious, cut out stimulants like coffee, etc.  Try to focus on your recovery, nearly everything else must wait,don’t let it get you anxious. 

 

If you can’t sleep, don’t go to bed and stew.  Read or do something else.  (I worked on a jigsaw puzzle.)

 

Good luck to you, you can do it.

 

 

Link to comment
Share on other sites

Thank you so much for your advice! I think maybe I tried to taper too quickly, I will try twice a day. It just sucks because I haven't been able to do much, not hangout with friends or go to work because of the constant anxiety. I just want my life back! I have a doctors appointment coming soon to address anxiety and panic attacks. Would it maybe help to be put on an antidepressant for a little while to kind of help with the symptoms of anxiety and panic attacks?
Link to comment
Share on other sites

Yeah, don’t rush.  Better to go slower—although by the end of my taper I was ready to jump as I didn’t think those little shards were helping me.

 

Some people say antidepressants work, but I tapered off mine a year prior to tapering off of Ambien and Ativan.  I just wanted off of everything.  Ativan was the toughest to come off of.

 

I worked with a therapist who specialized in anxiety and panic attacks before starting my taper and he gave me useful tools that really helped.  (I was also having bad claustrophobia and it prevented me from flying and riding in elevators.).  He used techniques from Feeling Good by David Burns.  It resonated with me, but everybody has different needs so you need to find what works for you.

 

Jump off only when ready to deal with the symptoms.  There will be symptoms and discomfort, even if you do a perfect taper.

 

 

Link to comment
Share on other sites

×
×
  • Create New...